Louisiana, 2006Flash Flooding in Louisiana, December 30, 2006
December 30, 2006 · NWS LIX · 3 events in 3 counties and zones
Thunderstorms produced heavy rain during the morning hours as a warm front moved north across southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain during the morning hours as a warm front moved north across southeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 30, 3:37 AM CST, 6 hours 53 minutes earlier.
Area forecast discussion, Dec 30, 3:37 AM CST, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST SAT DEC 30 2006
.DISCUSSION...
EARLY THIS MORNING THE SURFACE LOW WAS OVER WESTERN OKLAHOMA WITH
THE UPPER LOW OVER NEW MEXICO. THE COLD FRONT STRETCHED SOUTHWARD
ALONG THE TEXAS/LOUISIANA BORDER WITH A WARM FRONT ACROSS
SOUTHWESTERN AND SOUTH-CENTRAL LOUISIANA. THIS SYSTEM WILL SLOWLY
PROGRESS EASTWARD TODAY AND TOMORROW. THE PRECIP WATER VALUE LAST
NIGHT AT LCH WAS 1.65 INCHES...AND THIS SHOULD INCREASE AND SPREAD
EASTWARD INTO OUR AREA AS THE WARM FRONT PUSHES THROUGH. THE 0-3KM
HELICITY VALUES COULD BE ABOVE 500 M2/S2 IN THE AREA THIS
AFTERNOON. THIS...COUPLED WITH DIVERGENCE ALOFT AND A STRONG
850HPA JET OVER 60 KNOTS...SHOULD LEAD TO AN ACTIVE DAY FOR OUR
AREA. THE FIRST ROUND OF STORMS EARLY THIS MORNING ARE ASSOCIATED
WITH THE WARM FRONT PUSHING INTO OUR AREA...WITH THE NEXT LINE
NEAR THE COLD FRONT. THIS AFTERNOON WE COULD SEE HEAVY
RAINFALL...SEVERE THUNDERSTORMS...AND POSSIBLY A FEW TORNADOES.
ALTHOUGH THE RAINFALL WITH THIS SYSTEM MAY NOT BE AS HIGH AS WITH
SOME PREVIOUS EVENTS...THE GROUND IS ALREADY SATURATED IN MOST
AREAS AND IT WILL NOT TAKE TOO MUCH TO CAUSE FLOODING.
THEREFOR...ALTHOUGH THE HIGHEST RAINFALL TOTALS IN OUR AREA LIKELY
WILL BE FROM SOUTHWESTERN/SOUTH-CENTRAL MISSISSIPPI THROUGH
SOUTH-CENTRAL LOUISIANA...THE FLASH FLOOD WATCH HAS BEEN EXPANDED
ACROSS OUR ENTIRE PCWA. 2 TO 4 INCHES OF PRECIP ARE LIKELY...WITH
SOME AREAS POSSIBLY RECEIVING MORE THAN 6 INCHES.
THE NEXT CONCERN WILL BE THE SYSTEM THAT DEVELOPS IN THE WESTERN
GULF AND MOVES ACROSS LOUISIANA AND MISSISSIPPI ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 57 66 43 / 100 70 40 10
BTR 72 57 67 44 / 100 70 40 10
MSY 74 60 68 49 / 100 70 40 20
GPT 71 60 67 48 / 100 80 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ034-LAZ035-LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-
LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-LAZ057.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ068-MSZ069-MSZ070-MSZ071-MSZ077.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
&&
25Hazardous weather outlook, Dec 30, 5:17 AM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
517 AM CST SAT DEC 30 2006
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-301800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
517 AM CST SAT DEC 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS...
THUNDERSTORM ACTIVITY WILL BECOME WIDESPREAD TODAY AS A COLD
FRONT SLOWLY APPROACHES THE AREA. STRONG UPPER-LEVEL DYNAMICS
COUPLED WITH WARM...MOIST AIR WILL BRING A SLIGHT RISK OF SEVERE
THUNDERSTORMS FOR THE AREA. THE PRIMARY THREATS WILL BE DAMAGING
WINDS AND POSSIBLY A FEW TORNADOES. MOST OF THE THUNDERSTORM
ACTIVITY WILL MOVE EAST OF THE AREA EARLY SUNDAY.
RAINFALL...
BECAUSE THE FRONTAL SYSTEM WILL BE SLOW MOVING...RAINFALL TOTALS
ARE EXPECTED TO BE 2 TO 4 INCHES. LOCALLY HIGHER AMOUNTS OF 6
OR MORE INCHES IS POSSIBLE...ESPECIALLY FROM SOUTH-CENTRAL
LOUISIANA THROUGH EXTREME SOUTHWEST MISSISSIPPI. A FLASH FLOOD
WATCH IS IN EFFECT ACROSS THE AREA. DUE TO THE ALREADY SATURATED
GROUND...FLOODING COULD QUICKLY BECOME A PROBLEM.
MARINE...
STRONG SOUTHERLY TO SOUTHEASTERLY WINDS OF 20 TO 30 KNOTS WILL
SHIFT TO THE SOUTHWEST LATER TODAY AND BEGIN TO DIMINISH. THIS
WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. TIDES WILL
REMAIN ABOVE NORMAL SATURDAY AND BEGIN TO SUBSIDE LATE SATURDAY
NIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS...
MOST THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA EARLY
SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT.
RAINFALL...
THE HEAVIEST RAINFALL SHOULD BE EAST OF THE AREA ON SUNDAY.
HOWEVER...SOME SHOWER ACTIVITY MAY CONTINUE BEHIND THE MAIN LINE
OF STORMS AND FLOODING COULD REMAIN A PROBLEM THROUGH SUNDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED AT THIS TIME.
Flash Flood, Iberville
- When
- December 30, 10:30 AM CST to 12:00 PM CST
- Where
- Iberville County, Bayou Sorrel to Maringouin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.170, -91.330
Heavy rainfall caused extensive flodding of roadways across much of the parish anf resulted in the flooding of at least one home.
Flash Flood, West Baton Rouge
- When
- December 30, 10:30 AM CST to 12:30 PM CST
- Where
- West Baton Rouge County, Erwinville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.530, -91.400
Heavy rainfall resulted in the floodiing of some homes and numerous roadways.
Flash Flood, Washington
- When
- December 30, 8:00 PM CST to 11:45 PM CST
- Where
- Washington County, Mt Hermon
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 30.950, -90.280
Heavy rainfall caused flooding of several secondary and rural highways. A 57 year old woman was apparently drowned when her automobile was swept off a rural Martin Road by floodwaters from nearby Snell Creek.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, December 30, 20062 deaths · $85,000 · 13 events
- Winter Storm in Minnesota, December 30 to 31, 20062 deaths · 6 injured · 6 events
- Ice Storm in Kansas, December 30 to 31, 2006$2.1 million · 5 events
- Tornadoes and Flash Flooding in Louisiana, December 30, 2006$307,000 · F1 · 10 events
- Flood and Heavy Rain in Arkansas, December 30 to 31, 2006$277,000 · 2 events
- Heavy Snow in North Dakota, December 30, 2006$110,000 · 17 events
- Winter Weather in New York, December 30, 2006$35,000 · 9 events
- Winter Storm and Heavy Snow in North Dakota, December 30 to 31, 200618 events
- Winter Storm in South Dakota, December 30, 200610 events
- Winter Storm and Heavy Snow in Minnesota, December 30 to 31, 20068 events
- Dense Fog in Virginia, December 30, 20067 events
- Flash Flooding in Oklahoma, December 30, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 9386, 9388, 10022.